Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 201, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 13, 2007, 6:42 AM CST for Lawrence County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 13, 2007, 6:42 AM CST (12:42 UTC)
- Expired
- Nov 13, 2007, 7:17 AM CST
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Lawrence County, AR
The radar
The Memphis radar (KNQA), 132 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 131241
SVRMEG
ARC075-131330-
/O.NEW.KMEG.SV.W.0201.071113T1242Z-071113T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
642 AM CST TUE NOV 13 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
* UNTIL 730 AM CST
* AT 642 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ANNIEVILLE...OR
ABOUT 8 MILES WEST OF BLACK ROCK...AND MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PORTIA...MINTURN...HOXIE...WALNUT RIDGE AND COLLEGE CITY.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3618 9115 3614 9107 3616 9093 3615 9077
3609 9080 3605 9084 3592 9087 3591 9090
3601 9135 3619 9132
TIME...MOT...LOC 1242Z 278DEG 36KT 3608 9120
$$1 follow-up statement
000
WWUS54 KMEG 131317
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
717 AM CST TUE NOV 13 2007
ARC075-131327-
/O.CAN.KMEG.SV.W.0201.000000T0000Z-071113T1330Z/
LAWRENCE AR-
717 AM CST TUE NOV 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY IS
CANCELLED...
AT 717 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3618 9115 3614 9107 3616 9093 3615 9077
3609 9080 3605 9084 3592 9087 3591 9090
3601 9135 3619 9132
TIME...MOT...LOC 1317Z 278DEG 36KT 3603 9077
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 13, 2:48 AM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Nov 13, 2:48 AM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 248 AM CST TUE NOV 13 2007 .DISCUSSION... COLD FRONT EXTENDS FROM NORTHEAST OHIO THROUGH SOUTHWEST MISSOURI INTO WEST TEXAS. AN AREA OF SHOWERS ARE CURRENTLY MOVING THROUGH SECTIONS OF WEST TENNESSEE WITH ANOTHER AREA OF SHOWERS MOVING ACROSS NORTH CENTRAL ARKANSAS. THIS COLD FRONT SHOULD WEAKEN AND FALL APART AS IT MOVES TOWARD THE REGION TODAY BUT ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY ACROSS NORTHERN SECTIONS OF WEST TENNESSEE. BY TONIGHT...THE FRONT SHOULD HAVE WEAKEN ENOUGH THAT LITTLE RAIN IS EXPECTED AHEAD OF IT. BY WEDNESDAY...ANOTHER COLD FRONT WILL APPROACH THE REGION FROM THE NORTH. THIS FRONT WILL ALSO BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION WITH THE BEST CHANCE OF RAIN OVER NORTHERN SECTIONS OF THE FORECAST AREA. THIS FRONT SHOULD MAKE ITS WAY THROUGH THE REGION WEDNESDAY NIGHT SO THIS SHOULD BE THE BEST CHANCE OF RAIN FOR SOUTHERN SECTIONS OF THE FORECAST AREA. WHILE OVERALL SEVERE THREAT DOES NOT LOOK TOO IMPRESSIVE CANT COMPLETELY RULE OUT AN ISOLATED SEVERE STORM OVER NORTH MISSISSIPPI SO WILL LEAVE CURRENT WORDING IN THE HWO ALONE. COOLER AND DRIER AIR SHOULD MOVE INTO THE REGION BY THURSDAY DROPPING TEMPERATURES ABOUT 15 DEGREES FROM WEDNESDAY. DRY WEATHER SHOULD CONTINUE FROM THURSDAY THROUGH FRIDAY NIGHT. UPPER LEVEL LOW IS FORECAST TO MOVE ACROSS TEXAS SATURDAY BRINGING RAIN TO REGION FOR MUCH OF THE WEEKEND. DRIER WEATHER SHOULD RETURN TO THE REGION FOR MONDAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 74 62 75 46 / 50 10 40 50 MKL 70 59 73 43 / 60 20 50 60 JBR 71 58 71 43 / 50 10 50 40 TUP 74 58 77 49 / 50 20 30 60 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Nov 13, 3:04 AM CST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 304 AM CST TUE NOV 13 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-141115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 304 AM CST TUE NOV 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA. SOME OF THESE THUNDERSTORMS MAY BE STRONG ESPECIALLY ACROSS NORTH MISSISSIPPI DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Nov 13, 6:06 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 606 AM CST TUE NOV 13 2007 ARZ008-131245- RANDOLPH AR- 606 AM CST TUE NOV 13 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 20 MILES NORTHWEST OF DALTON AT 606 AM CST... MOVING EAST AT 40 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY..
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.